What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 11, 5:55 AM CST, 34 minutes earlier.
Area forecast discussion, Dec 11, 5:55 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
555 AM CST Sun Dec 11 2022
...New AVIATION...
.SHORT TERM...
(Today through Tuesday night)
Issued at 215 AM CST Sun Dec 11 2022
Ongoing severe storms moving across the CWA ahead and along a cold
front with the main threat being strong winds and heavy rain
leading to flash flooding. Most of the storms are displaying a
downward trend in severity, with only showers and subsevere
thunderstorms expected behind the boundary within the next few
hours. Showers afterwards are expected to taper going into this
afternoon. Tonight through tomorrow night will mostly be quiet.
The cold front will start to move back north as a warm front, with
little precip chances.
All eyes are on the next frontal boundary expected to bring
another round of severe weather Tuesday afternoon into Wednesday
morning. Before the boundary arrives, the pressure gradient will
tighten over the area. This will bring a rich plume of gulf
moisture to the region, leading to PWATs well above the 90th
percentile. Forecast soundings indicate decent shear, CAPE, and
lapse rates. All modes of severe weather are likely including the
threat for heavy rain leading to flash flooding. SPC has
highlighted our entire area in a Slight Risk for severe storms
with parts of our northern parishes in an Enhanced Risk. There is
a hatched area over the LA parishes north of the I-10 corridor.
In addition to this, WPC has our SETX Counties in a Marginal Risk
for excessive rainfall and Slight Risk for all of our LA Parishes.
Stigger/87
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 215 AM CST Sun Dec 11 2022
By Wednesday morning, the cold front should be moving out of our
forecast area, so the high rain chances of Tuesday and Tuesday night
will be dropping west to east during the day on Wednesday.
Temperatures will also be dropping behind the front, with lows going
from the 40s on Thursday morning into the 30s for next weekend, and
highs going from the 60s on Thursday down into the 50s next weekend.
Will be mentioning the potential for frost in the extended with
the probabilistic data showing high chances for central Louisiana.
No precipitation is expected behind the front until possibly next
weekend, but those chances are still less than 20 percent.
27
&&
.AVIATION...
(12Z TAFS)
Issued at 541 AM CST Sun Dec 11 2022
Mixed bag of different categories as a line of storms continues to
sweep across the area. Localized heavy showers and storms could
temporarily impact visibilities. Behind the line, showers have
and will continue to taper. Conditions will improve this
afternoon, however deteriorate going into tonight with yet another
round of fog expected.
Stigger/87
&&
.MARINE...
Issued at 215 AM CST Sun Dec 11 2022
A light to moderate onshore flow can be expected, with winds
becoming more variable later today as a weak front slowly drifts
south and stalls near the coast. Areas of fog, dense at times,
expected through mid morning over Sabine and Calcasieu Lakes, and
adjacent coastal waters out 20 nautical miles. Otherwise,
scattered to numerous showers and storms will accompany the front,
with modest offshore winds developing briefly before returning to
the southeast during the day Monday. A strong disturbance will
approach the area by Tuesday into Wednesday, and this could be
accompanied by stronger winds and higher seas both ahead of and
behind the attendant cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 56 70 60 / 80 20 10 10
LCH 74 59 73 62 / 90 10 10 10
LFT 76 62 75 64 / 90 20 10 10
BPT 75 61 75 64 / 80 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ430-432-
450-452.
&&
SHORT TERM...87
LONG TERM....27
AVIATION...87Hazardous weather outlook, Dec 11, 4:36 AM CST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
436 AM CST Sun Dec 11 2022
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-121045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
436 AM CST Sun Dec 11 2022
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...Today and tonight.
Showers and subsevere thunderstorms are moving east across the area
as a result of a cold front. Most of this activity is occurring
north of the I-10 corridor. There is a Marginal Risk for excessive
rainfall with a few current Flash Flood Warnings in effect. Showers
afterwards are expected to taper going into this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A strong storm system aloft with an associated surface cold front
will lead to widespread showers and thunderstorms from Tuesday into
Wednesday. At this time, there is a chance that a few of the storms
could be severe with all modes of severe weather possible. Heavy
rains leading to localized flooding will also be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ435-455-470-472-475-121045-
Vermilion Bay-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
436 AM CST Sun Dec 11 2022
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Today and tonight.
Scattered showers and storms are moving east across the Gulf of
Mexico currently, with tapering expected going throughout the day.
Stronger storms will be capable of producing gusty winds and heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periods of fog will be possible through early next week, mainly from
evening to late morning. By Tuesday into Wednesday, an approaching
strong storm system aloft with an associated surface cold front will
lead to widespread showers and thunderstorms. At this time, there is
a chance that a few of the storms could be severe with all modes of
severe weather possible. Heavy rains will also be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-450-452-121045-
Sabine Lake-Calcasieu Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
436 AM CST Sun Dec 11 2022
...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Dense Fog Advisory.
Scattered showers and storms are moving east across the Gulf of
Mexico currently, with tapering expected going throughout the day.
Stronger storms will be capable of producing gusty winds and heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periods of fog will be possible through early next week, mainly from
evening to late morning. By Tuesday into Wednesday, an approaching
strong storm system aloft with an associated surface cold front will
lead to widespread showers and thunderstorms. At this time, there is
a chance that a few of the storms could be severe with all modes of
severe weather possible. Heavy rains will also be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 11, 3:15 AM CST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
315 AM CST Sun Dec 11 2022
LAZ033-045-110945-
St. Landry LA-Upper St. Martin LA-
315 AM CST Sun Dec 11 2022
...Strong thunderstorms will impact portions of north central St.
Martin and northeastern St. Landry Parishes through 345 AM CST...
At 315 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Melville to near Port Barre. Movement was
east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Krotz Springs, Leonville, Melville, Palmetto and Port Barre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3044 9204 3075 9192 3078 9177 3076 9175
3074 9176 3070 9173 3067 9173 3066 9175
3063 9174 3061 9176 3056 9176 3051 9173
3051 9175 3050 9176 3050 9170 3044 9164
TIME...MOT...LOC 0915Z 260DEG 38KT 3071 9178 3051 9193
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Stigger/87Special weather statement, Dec 11, 5:44 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
544 AM CST Sun Dec 11 2022
LAZ030-031-041-042-073-074-111215-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Allen LA-
Beauregard LA-East Cameron LA-
544 AM CST Sun Dec 11 2022
...Strong thunderstorms will impact portions of northwestern Cameron,
western Jefferson Davis, southeastern Beauregard, eastern Calcasieu
and southern Allen Parishes through 615 AM CST...
At 544 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gillis to near Sabine National Wildlife.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Charles, Sulphur, Cameron, Westlake, Iowa, Kinder, Oberlin,
Fenton, Reeves, Grand Lake, Moss Bluff, Ragley, Lake Charles Regional
Airport, Sabine National Wildlife, Hacketts Corner, Topsy, Lebleu
Settlement, Gillis, Holly Beach and Leblanc.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 18 and 50.
Interstate 210 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2975 9366 3059 9325 3058 9270 2977 9316
2978 9327 2976 9334 2977 9334 2979 9332
2980 9333 2980 9334 2976 9335 2977 9348
TIME...MOT...LOC 1144Z 277DEG 22KT 3040 9319 2989 9350
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Stigger/87Special weather statement, Dec 11, 6:12 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
612 AM CST Sun Dec 11 2022
LAZ041-042-074-111245-
Calcasieu LA-Jefferson Davis LA-East Cameron LA-
612 AM CST Sun Dec 11 2022
...Strong thunderstorms will impact portions of north central
Cameron, central Jefferson Davis and eastern Calcasieu Parishes
through 645 AM CST...
At 612 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lebleu Settlement to near Grand Lake.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Charles, Welsh, Iowa, Fenton, Grand Lake, Lacassine National
Wildlife Refuge, Lake Charles Regional Airport, Hayes, Moss Bluff,
Buller, Hacketts Corner, Topsy, Heberts Marina, Lebleu Settlement,
Pine Island, Sweet Lake, Gibbstown, Holmwood, Bell City and
Lacassine.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 32 and 55.
Interstate 210 between mile markers 7 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2994 9326 2997 9327 3002 9327 3005 9329
3041 9313 3041 9274 2992 9296
TIME...MOT...LOC 1212Z 269DEG 20KT 3026 9311 3001 9322
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Stigger/87Local storm report, Dec 11, 6:19 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 AM CST SUN DEC 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM MARINE TSTM WIND 3 S GRAND LAKE 29.99N 93.28W
12/11/2022 M53 MPH GMZ432 LA MESONET
&&